MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602; CT LUCIA 602, PRODUCT CODE: HQL, PRODUCT CODE: HQL

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602; CT LUCIA 602, PRODUCT CODE: HQL, PRODUCT CODE: HQL
Model Number CT LUCIA 602
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 01/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and met all criteria for release.The device is not being sent back.Thus, a proper device analysis could not be completed nor the reported issues confirmed.The customer stated that there was no damage noted during preparation for use indicating a product quality issue did not contribute to the reported issues.Additionally, it was stated by the customer that they are using the yamane technique to implant the lenses.This technique induces a larger amount of force while trying to position the haptics in the scleral tunnel.Our lenses are intended to be implanted in the capsular bag.Thus, the lens was used off-label.Based on the information provided, the risk assessment for the lucia product and based on our experience and other complaints that have already been resolved we have determined that the following factors may have cause or contributed to the damaged haptic is but is not limited to: loading strategy.Lens placement technique.Accessory device support.Poor handling during folding and insertin.
 
Event or Problem Description
It was reported that after implanting a ct lucia 602 the lens was removed because the haptic broke after it was implanted.An anterior chamber lens was implanted.No additional information provided.

Brand Name
CT LUCIA 602
Common Device Name
CT LUCIA 602, PRODUCT CODE: HQL, PRODUCT CODE: HQL
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
dublin CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
carl zeiss meditec production
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key16308384
Report Number3010126268-2023-00026
Device Sequence Number15151509
Product Code HQL
UDI-Device Identifier00843045100898
UDI-Public(01)00843045100898(17)260630
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberCT LUCIA 602
Device Catalogue Number003500-0050-668
Device Lot Number3S210803
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2023
Initial Report FDA Received Date02/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown